Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 12, NWS Brownsville, TX

April 18, 20254 counties in Texas

NWS Brownsville, TX issued this wind advisory at Apr 18, 2025, 2:08 AM CDT for 4 counties in Texas. It took effect at Apr 18, 2025, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2025, 2:08 AM CDT (07:08 UTC)
In effect from
Apr 18, 2025, 9:00 AM CDT
Expired
Apr 18, 2025, 7:00 PM CDT
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 7.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2025-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 479 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2025-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
479 J/kg
Mixed-layer CIN
-528 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

645 
WWUS74 KBRO 180708
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
208 AM CDT Fri Apr 18 2025

TXZ251-253>255-351-353>355-181515-
/O.NEW.KBRO.WI.Y.0012.250418T1400Z-250419T0000Z/
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Kenedy-Northern Hidalgo-Coastal Willacy-Coastal Cameron-
Including the cities of Harlingen, McAllen, San Manuel, Edinburg,
Raymondville, Port Mansfield, Weslaco, Port Isabel, Sarita,
Brownsville, Laguna Vista, Mission, and Pharr
208 AM CDT Fri Apr 18 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS 
EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected.

* WHERE...Coastal Cameron, Coastal Kenedy, Coastal Willacy, Inland 
  Cameron, Inland Kenedy, Inland Willacy, Northern Hidalgo, and 
  Southern Hidalgo Counties.

* WHEN...From 9 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

60-BE
3 follow-up statements
257 
WWUS74 KBRO 181445
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
945 AM CDT Fri Apr 18 2025

TXZ251-253>255-351-353>355-182245-
/O.CON.KBRO.WI.Y.0012.000000T0000Z-250419T0000Z/
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Kenedy-Northern Hidalgo-Coastal Willacy-Coastal Cameron-
Including the cities of Port Isabel, Port Mansfield, Laguna
Vista, Raymondville, Sarita, McAllen, Pharr, Mission, Weslaco,
Brownsville, Harlingen, Edinburg, and San Manuel
945 AM CDT Fri Apr 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Coastal Cameron, Coastal Kenedy, Coastal Willacy, Inland 
  Cameron, Inland Kenedy, Inland Willacy, Northern Hidalgo, and 
  Southern Hidalgo Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

65-GI
188 
WWUS74 KBRO 182228
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
528 PM CDT Fri Apr 18 2025

TXZ251-253>255-351-353>355-190000-
/O.CON.KBRO.WI.Y.0012.000000T0000Z-250419T0000Z/
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Kenedy-Northern Hidalgo-Coastal Willacy-Coastal Cameron-
Including the cities of Port Mansfield, Weslaco, Mission, Port
Isabel, Pharr, Harlingen, Sarita, San Manuel, Raymondville,
Edinburg, McAllen, Laguna Vista, and Brownsville
528 PM CDT Fri Apr 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 40 mph.

* WHERE...Coastal Cameron, Coastal Kenedy, Coastal Willacy, Inland 
  Cameron, Inland Kenedy, Inland Willacy, Northern Hidalgo, and 
  Southern Hidalgo Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Bogorad
472 
WWUS74 KBRO 190001
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
701 PM CDT Fri Apr 18 2025

TXZ251-253>255-351-353>355-190115-
/O.EXP.KBRO.WI.Y.0012.000000T0000Z-250419T0000Z/
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Kenedy-Northern Hidalgo-Coastal Willacy-Coastal Cameron-
Including the cities of Port Mansfield, Weslaco, Mission, Port
Isabel, Pharr, Harlingen, Sarita, San Manuel, Raymondville,
Edinburg, McAllen, Laguna Vista, and Brownsville
701 PM CDT Fri Apr 18 2025

...WIND ADVISORY HAS EXPIRED...

The threat has ended. Wind gusts of 25-30 mph are still expected for 
the overnight hours.

$$

Bogorad

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 18, 12:41 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 18, 12:41 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1241 AM CDT Fri Apr 18 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Friday night)
Issued at 223 PM CDT Thu Apr 17 2025

Overhead mid-level ridging will shift east through the short term,
but the surface pressure gradient will remain tight between Gulf of
America based high pressure and upstream/inland lower pressure.
Consequently, enhanced winds will persist as the salient weather
feature in the short term. We expect winds to remain breezy
overnight and strengthen to windy again on Friday. Isolated coastal
showers appear in the NAM overnight, but confidence in their
development is low (<15%), so there is no mention of rain right now
in the official forecast grids. There is a good (60%) chance that we
will need a wind advisory on Friday as guidance suggests a slight
increase in winds over today. In a familiar pattern, winds should
relax to moderate to breezy Friday night. Temperatures will continue
to be above normal; upper 60s to mid 70s at night and mid 90s during
the day (except slightly higher for the Upper Valley and around 80
at the beaches).

The combination of depressed relative humidity values, enhanced 20
ft. winds, and drying fuels will increase the wildfire growth and
spread threat on Friday, meaning we may want to issue a fire danger
statement for portions of the CWA. Rip current risk will remain
high.

&&

.LONG TERM...
(Saturday through next Thursday)
Issued at 223 PM CDT Thu Apr 17 2025

Starting with Saturday, a low-level jet around 40 knots continues
appear over lower Texas coast starting in early part of Saturday.
The possibility of stronger winds and gust mixing down continues to
need to be monitored. If the winds and gusts are able to mix down,
then wind advisories are likely to be need along the coast. The
latest guidance does move this low-level jet off the coast by
Sunday.

An upper-level trough is still expected to move through the Central
Plains this weekend, which will push a cold front south through
Central Texas. The latest model guidance does show the front move
into the Northern Ranchlands late Sunday into early Monday. With the
latest model trend continuing to push the front a bit south each
run, rain chances may need to increase even further. Any additional
movement southward of the front will allow for a greater source of
lift and a better zone of moisture convergence. This in turn will
result in more showers and thunderstorms for Deep South Texas and
the Rio Grande Valley for Sunday and Monday.

As the front retreats from the region on Monday, upper-level zonal
flow is expected to return. However, a few shortwaves could move
through the region during the rest of the week resulting in some
atmospheric instability that will help produce some showers and
thunderstorms during the afternoon. However at this point chances
for rain each afternoon for the rest of the long term forecast
period are low (around 20%).

&&

.AVIATION...
(06Z TAFS)
Issued at 1228 AM CDT Fri Apr 18 2025

MVFR to VFR conditions are expected to continue through the
period. MVFR ceilings at BRO are expected to continue until after
sunrise, with MVFR ceilings developing at HRL and MFE overnight.
Ceilings are expected to begin lifting later this morning, with
VFR ceilings expected this afternoon. Gusty southeasterly winds
are expected to continue through the period, with wind speeds and
gusts increasing around mid morning through the afternoon.

&&

.MARINE...
Issued at 223 PM CDT Thu Apr 17 2025

Tonight through Friday night...Winds and seas will remain elevated
through Friday due to the forcing from a tight pressure gradient,
with some improvement Friday night. We extended the small craft
advisory for all marine zones to Friday at 6 PM. Wave heights may
continue elevated after that, requiring another SCA extension but
winds will start to decrease.

Saturday through Next Thursday...While the early part of Saturday
will see mostly adverse conditions on the waters with winds just
under Small Craft Advisory, the winds and seas are expected become
further elevated during the day, due to the pressure gradient
tightening, resulting in hazardous conditions that will require
Small Craft Advisories. Winds and seas are expected decrease during
the day on Sunday leading to Small Craft Exercise Caution taking
over into early Monday. Light to moderate winds and moderate seas
are expected to return by Monday evening and last through the
remainder of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             73  87  73  88 /   0   0  10  20
HARLINGEN               70  90  70  89 /   0   0  10  20
MCALLEN                 73  92  74  90 /   0   0  10  30
RIO GRANDE CITY         71  94  72  87 /  10  10  10  30
SOUTH PADRE ISLAND      73  80  73  81 /   0   0   0  20
BAYVIEW/PORT ISABEL     70  85  71  86 /   0   0   0  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through this evening for TXZ451-454-455.

GM...Small Craft Advisory until 6 PM CDT this evening for GMZ130-132-
     135-150-155-170-175.

&&

SHORT TERM...54
LONG TERM....64
AVIATION...60-BE

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.